It is true that routinely consuming an overload of vitamins and minerals can be detrimental to your health. Too much vitamin C or zinc can lead to nausea, diarrhea, and stomach cramps. Selenium, when taken in excess, may cause hair loss, gastrointestinal discomfort, fatigue, and mild nerve damage. Other supplements that can cause diarrhea in large doses include magnesium and fish oil.Both are beneficial health supplements, but the body is unable to digest large amounts of either substance.
Diarrhea can also be caused by a poor diet combined with vitamins, as the body may not be able to process vitamins correctly. Taking too many vitamin D supplements can also have its own complications, one of which is diarrhea.Herbal teas may contain senna or other natural laxatives that can cause diarrhea. Other vitamins, minerals, or supplements can also lead to this condition. Even if you overdo it with manganese supplements, you are unlikely to experience any symptoms for years.If you have dark skin, you may not get enough vitamin D from sunlight.
For this reason, it is recommended to take a daily supplement all year round. Adding more fiber to your diet and drinking more water usually eliminates these effects, but you may need to reduce your intake of supplements if you're still having problems.It is important to check with your healthcare professional about possible interactions between your supplements and your prescriptions. People who take a fish oil supplement may experience slippery stools and, in some cases, diarrhea. Vitamin A can come from foods such as spinach and liver, but also from less obvious sources like carrots and melons.That's why it is essential to determine what could be causing gastrointestinal problems, such as these common vitamin supplements that cause diarrhea, and take steps to prevent it.
Rarely, vitamins and supplements can affect the way certain medications are absorbed or metabolized in the body.When you hear the word copper, more pennies and jewelry come to mind than supplements. Long-term use of high-dose supplements can also be dangerous because iron builds up in the body and causes deadly damage to the brain and liver. Vitamin B5 supplements may interact with certain medications such as anticoagulants and cholinesterase inhibitors.In addition, overdoing it with dietary supplements or over-the-counter medications can lead to potentially dangerous levels of calcium in the body, or what is known as hypercalcemia. Learn more about the side effects of curcumin supplements such as diarrhea and other gastrointestinal complaints.